# SDR CA040316007

- Difficulty date: March 4, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Dhav DHC7102
- Aircraft time: 21,300 hours
- Engine: Pwa PT6A50
- Propeller: Hamstd 24PF305
- System (JASC): 2310 · HF Communications System
- Part: Coupler
- Part number: 064101700
- Condition: Burned
- Location: Hf  Amplifier
- Component: Amplifier
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) HF SYS FAILED, SMOKE AND BURN SMELL CAME FROM HF PWR AMP/COUPLER.  UNIT WAS REMOVED AND SENT FOR INSP.  FOUND THAT HARDWARE ATTACHING COVER ON CONNECTOR J9524 TO FACEPLATE OF UNIT HAD CONTACTED PRINTED CIRCUIT BD AND SHORTED +28 VDC SUPPLY TO GROUND. ELEC TRACE MELTED AND OPENED CIRCUIT TO UNIT.   PC BOARD WAS REPAIRED, TRACE REPLACED. UPON TESTING IT WAS FOUND THAT COUPLER WOULD NOT TUNE AT ALL. TROUBLESHOOTING DISCLOSED, VSWR SENSOR WAS NOT OPERATING PROPERLY. IT WAS DISCOVERED CNTRL BOARD HAD AN OBSOLETE MICROPROCESSOR. MOST OF BOARDS ARE OBSLETE. WIRING ON AC FOR HF SYS WAS TESTED IAW  WIRING MANUAL AND NO FAULT WAS FOUND. REPLACEMENT HF PWR AMP/COUPLER WAS INSTALLED, SYSTEM TESTED, OK.
